WIT Press


A Parallel Domain Decomposition Iteration Scheme For A Free Boundary Problem

Price

Free (open access)

Paper DOI

10.2495/HPC000301

Volume

23

Pages

10

Published

2000

Size

779 kb

Author(s)

B. Jiang, J.C. Bruch, Jr. and J. M. Sloss

Abstract

A parallel domain decomposition iteration scheme for a free boundary problem B. Jiang', J. C. Bruch, Jr/ & J. M. ' Department of Mathematics, University of California, USA zDzparf/Mf wf o/Mf c&amW a/W Envfrnnmanrnf Engme f rmg, of California, USA Abstract The free boundary problem investigated to demonstrate the approach is that of fluid flow past a symmetric truncated concave shaped profile be- tween walls. An open wake or cavity is formed behind the profile. This problem is solved using conformal mapping techniques which yields a for- mulation in the hodograph plane. The solution domain in this plane is then decomposed into two non-overlapping domains. Heterogeneous modeling is used to describe the decomposed problem, i.e., a different governing differ- ential equation in each domain. In one of these domains a Baiocchi type transformation is used to obtain a fixed domain formulation for the part of the transformed problem containing an unknown boundary. In the other domain the

Keywords